Illinois, 2006

Hail in Illinois, May 3, 2006

May 3, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 3, 12:15 PM CST, 1 hour earlier.

Area forecast discussion, May 3, 12:15 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED MAY 3 2006

.DISCUSSION...

SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS
CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP
IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT
AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z
COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS.

FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING
ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO
DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH
ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO
WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST).
TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS
FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND
MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED
SLGT RISK SVR.

GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM
OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED
THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM
CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE
ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED
RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL.

AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT
POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE
BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH
OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7.
THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS
WELL.

THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS
DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS
ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO
WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS
MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE.
THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE
COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO
TAKEN INTO ACCOUNT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z.
MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IN...NONE.

&&
Hazardous weather outlook, May 3, 4:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT WED MAY 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TODAY
AS HUMIDITY RETURNS TO THE REGION. SHOWERS AND THUNDERSTORMS WILL
BE LIKELY AHEAD OF AN APPROACHING COLD FRONT TONIGHT.

THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS MAY BECOME
SEVERE...ESPECIALLY OVER SOUTHEAST MISSOURI WHERE INSTABILITY
WILL BE GREATER. THE PRIMARY CONCERN WITH ANY SEVERE ACTIVITY WILL
BE LARGE HAIL. THE THUNDERSTORMS WILL BE SLOW MOVING...SO LOCALLY
HEAVY RAIN IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
THURSDAY AND THURSDAY NIGHT...WITH A SMALL CHANCE OF LINGERING
ACTIVITY FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS ON THURSDAY
AND THURSDAY NIGHT COULD BECOME SEVERE...WITH LARGE HAIL AGAIN THE
MAIN CONCERN. THE SLOW MOVEMENT OF THE STORMS WILL INCREASE THE
POTENTIAL FOR LOCALIZED FLOODING IN POOR DRAINAGE AND LOW-LYING
AREAS.

AFTER A MAINLY DRY WEEKEND...THERE IS YET ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY NIGHT.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND
OBSERVATIONS OF FLOODING.

RJP

In the hours before

Local storm report, May 3, 1:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
212 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             SESSER                  38.09N 89.05W
05/03/2006  M0.75 INCH       FRANKLIN           IL   TRAINED SPOTTER

&&

DLL

The radar

The Paducah radar (KPAH), 111 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
May 3, 1:15 PM CST to 1:30 PM CST
Where
Perry County, 1 mi S of Du Quoin
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.000, -89.233

Nickel size hail was reported on U.S. Route 51 just south of Du Quoin. One inch hail covered the ground southeast of Du Quoin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508500.